Davenport constant with weights and some related questions. II. (English) Zbl 1210.11031

Summary: Let \(G\) be a finite abelian group of order \(n\) and \(A\subseteq\mathbb Z\) be non-empty. Generalizing a well-known constant, we define the Davenport constant of \(G\) with weight \(A\), denoted by \(D_A(G)\), to be the least natural number \(k\) such that for any sequence \((x_1,\dots, x_k)\) with \(x\in G\), there exists a non-empty subsequence \((x_{j_1},\dots,x_{j_l})\) and \(a_1,\dots,a_l\in A\) such that \(\sum_{i=1}^la_ix_{j_i}=0\). Similarly, for any such set \(A\), \(E_A(G)\) is defined to be the least \(t\in \mathbb N\) such that for all sequences \((x_1,\dots,x_t)\) with \(x_i\in G\), there exist indices \(j_1,\dots,j_n\in \mathbb N\), \(1\leq j_1<\dots <j_n\leq t\) and \(\vartheta_1,\dots,\vartheta_n\in A\) with \(\sum_{i=1}^n\vartheta_ix_{j_i}=0\). In the present paper, we establish a relation between the constants \(D_A(G)\) and \(E_A(G)\) under certain conditions. Our definitions are compatible with the previous generalizations for the particular group \(G=\mathbb Z/n\mathbb Z\) and the relation we establish had been conjectured in that particular case.
Part I, cf. the first author and P. Rath, Integers 6, Paper A30, 6 p., electronic only (2006; Zbl 1107.11018).


11B75 Other combinatorial number theory
05D10 Ramsey theory
20K01 Finite abelian groups


Zbl 1107.11018
Full Text: DOI


[1] Adhikari, S.D., Aspects of combinatorics and combinatorial number theory, (2002), Narosa New Delhi · Zbl 0998.05065
[2] Adhikari, S.D.; Chen, Y.G.; Friedlander, J.B.; Konyagin, S.V.; Pappalardi, F., Contributions to zero-sum problems, Discrete math., 306, 1-10, (2006) · Zbl 1161.11311
[3] Adhikari, S.D.; Rath, P., Davenport constant with weights and some related questions, Integers, paper A, 6, 30, (2006)
[4] Adhikari, S.D.; Rath, P., Zero-sum problems in combinatorial number theory, () · Zbl 1171.11013
[5] Caro, Y., Zero-sum problems—A survey, Discrete math., 152, 93-113, (1996) · Zbl 0856.05068
[6] Erdős, P.; Ginzburg, A.; Ziv, A., Theorem in the additive number theory, Bull. res. council Israel, 10F, 41-43, (1961)
[7] Luca, Florian, A generalization of a classical zero-sum problem, Discrete math., (2006) · Zbl 1123.11012
[8] Gao, W.D., A combinatorial problem on finite abelian groups, J. number theory, 58, 100-103, (1996) · Zbl 0892.11005
[9] Gao, W.D.; Geroldinger, A., Zero-sum problems in finite abelian groups: A survey, Expo. math., 24, 337-369, (2006) · Zbl 1122.11013
[10] Geroldinger, A.; Halter-Koch, F., Non-unique factorizations, (2006), Chapman & Hall/CRC · Zbl 1117.13004
[11] Nathanson, Melvyn B., Additive number theory: inverse problems and the geometry of sumsets, (1996), Springer · Zbl 0859.11003
[12] Thangadurai, R., Interplay between four conjectures on certain zero-sum problems, Expo. math., 20, 3, 215-228, (2002) · Zbl 1109.11307
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.